MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW CVC SET: 3-LUMEN 5.5 FR X 13 CM; CATHETER PERCUTANEOUS

ARROW INTERNATIONAL LLC ARROW CVC SET: 3-LUMEN 5.5 FR X 13 CM; CATHETER PERCUTANEOUS
Model Number IPN918855
Medical Device Problem Codes Crack (1135); Air/Gas in Device (4062)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 05/17/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
The complaint is reported as: observation of a crack on the medial line of catheter.Presence of 3 cc of air bubbles.Observed during the check-up of the child.The child had stable hemodynamics and was conscious.A control of the 3 lines was operated by the nurse in charge of the child.On the medial line, the presence of air was observed during the inspection of the line and reflux check.On the proximal line, the same observation was made by the nurse.On the distal line, reflux was fine and there was no leak.Immediate action: medical decision was made to remove the catheter (the procedure and protocol were strictly followed under best practice).Child was then placed under oxygen therapy with a high concentration mask, placed in tredelenburg position for 15 minutes.The nurse subsequently tested the catheter with saline solution and found a crack.Head doctor was contacted for advice and expertise.Then child was transported inside the emergency pediatric ambulance to the hospital.Child was brought to intensive care department and placed in hyperbaric chamber session in order to prevent a gas embolism.The family was present and informed.
 
Additional Manufacturer Narrative
(b)(4).The complaint of extension line cracked cannot be confirmed by the photo.The customer provided one photo for analysis.The photo revealed the catheter placed in a bag with a gauze wrapped around the distal extension line; there was no clear visual evidence of a leak or tear in the medial or proximal line as reported based on the provided photo alone.A complete visual inspection could not be performed as no sample was returned for analysis.The instructions for use (ifu) provided with this kit warns the user, "do not secure, staple and/or suture directly to outside diameter of catheter body or extension lines to reduce risk of cutting or damaging the catheter or impeding catheter flow.Secure only at indicated stabilization locations.Warning: open slide clamp prior to infusion through lumen to reduce risk of damage to extension line from excessive pressure." a device history record review was performed, and no relevant findings were identified.Without the device to evaluate, the probable cause could not be determined from the available information.Teleflex will continue to monitor and trend for reports of this nature.
 
Event or Problem Description
 
Additional Manufacturer Narrative
(b)(4).The customer returned the 3-l cvc for analysis.Three luer hub connectors were also returned with the device.The catheter was returned without the gauze on the distal extension line as seen in a photo provided from the customer.Signs of use were observed in the form of biological material on the catheter and extension lines.The catheter body was intentionally cut at its distal end.Visual inspection of the catheter and extension lines revealed no obvious defects or anomalies.The medial extension line outer diameter measured 0.085", which is within the specifications of 0.084"-0.088" per product drawing.The medial extension line inner diameter measured 0.056", which is within the specifications of 0.055"-0.059" per product drawing.The proximal extension line outer diameter measured 0.085", which is within the specifications of 0.084"-0.088" per product drawing.The proximal extension line inner diameter measured 0.056", which is within the specifications of 0.055"-0.059" per product drawing.Functional inspection was performed on the returned catheter to recreate the product's intended use.The ifu provided with this kit states: "flush each lumen with sterile saline solution to establish patency and prime lumen(s)." all extension lines were flushed with a lab inventory syringe and flushed as expected.No leaks or blockages were observed.The extension lines were tested for liquid leakage per amrq-000071 rev.12 (bs en iso 10555-1 annex c) which states that no liquid leakage should form in one or more falling drops of water when tested at 300kpa for 30 seconds.Each extension line was separately attached to the leak tester, the distal tip of the catheter was occluded, and the leak tester was turned to 300 kpa for 30 seconds.No leaks were found anywhere on the catheter body or extension lines.The testing was repeated with the returned luer hub connectors attached to each of the extension lines.Again , no leaks were identified within the device.Leak testing was again performed on all extension lines for several minutes at 300kpa to determine if an extended duration of time would reveal any potential leakage.No leaks were identified from the device.A manual tug test confirmed the extension lines were fully secured within their respective hubs.A device history record review was performed, and no relevant findings were identified to suggest a manufacturing issue.The instructions for use (ifu) provided with this kit warns the user, "do not secure, staple and/or suture directly to outside diameter of catheter body or extension lines to reduce risk of cutting or damaging the catheter or impeding catheter flow.Secure only at indicated stabilization locations.Use only securely tightened luer-lock connections with any central venous access device to guard against inadvertent disconnection." the customer report of an extension line crack could not be confirmed by complaint investigation of the returned sample.The returned catheter revealed no visual cracks, defects or anomalies, and no leaks were observed during functional leak testing performed according to bs en iso 10555-1 annex c.The catheter also passed all relevant dimensional inspection.A device history record review was performed, and no relevant findings were identified to suggest a manufacturing issue.Based on the investigation of the returned sample, no problem was found with the device.Teleflex will continue to monitor and trend for complaints of this nature.
 
Event or Problem Description

Brand Name
ARROW CVC SET: 3-LUMEN 5.5 FR X 13 CM
Common Device Name
CATHETER PERCUTANEOUS
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL CR, A.S.
jamska 2359/47
zdar nad sazavou 591 0 1
EZ   591 01
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key17176063
Report Number3006425876-2023-00576
Device Sequence Number6629911
Product Code DQY
UDI-Device Identifier30801931122981
UDI-Public30801931122981
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K862056
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/24/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberIPN918855
Device Catalogue NumberCS-16553-E
Device Lot Number71F23B1232
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/24/2023
Supplement Date Received by Manufacturer07/11/2023
05/31/2024
Initial Report FDA Received Date06/21/2023
Supplement Report FDA Received Date07/14/2023
06/03/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/21/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED.; NOT REPORTED.; NOT REPORTED.
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexUnknown